MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7509-B
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found no defects.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.The investigation found that the electrode was removed out of the pouch.The electrode was detected by the generator.The polyhesive gel covering the electrode surface was relatively dry to the touch.The pads were assembled correctly.Continuity was checked with satisfactory results.The pads failed erit testing, because the gel was dry.Moisture loss occurs as soon as the pad is removed from the pouch.The investigation could not determine the root cause of the customer's report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the device was used when patient had burn to abdomen site.No further information available at this time.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8414366
Report Number1717344-2019-00319
Device Sequence Number1811262
Product Code GEI
UDI-Device Identifier30884524001016
UDI-Public30884524001016
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K861036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE7509-B
Device Catalogue NumberE7509-B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR